Apixaban & Steriods

Hi everyone another Apixaban enquirey sorry I have been on it for about 6 weeks and I have started to have chronic fatigue I can hardly walk around the house I am pretty active usually jogging,power walking and the gym. However I have recently stopped taking the steroids I have been on for 18 years the last one was only 1 mg a day but I am wondering if it could make such a difference and make me feel like this. Any ideas would be appreciated Thanks everyone Judes

10 Replies

oldestnewest
  • Hi Fran15Man

    There has been another post on the forum recently about Abixaban and fatigue and or anxitey and depression. I don't think anybody described anything quite as extreme as you are experiencing but if you search for the post you may find it of some interest. I don't know anything much about steroids but it does sound as though you have been on them for a long time so perhaps stopping would have a big effect? As always I'd suggest a visit to your GP soonish!

    Hope you feel better soon.

    Ruth

  • Thank you Ruth I have phoned for appointment but they have nothing until August 3rd a telephone one so I will see what they suggest Judes

  • If you have been on steroids for a long time they need to be reduced VERY VERY VERY slowly and under medical supervision.

  • Hi baba thanks for your reply my Steriods have been reduced very slowly it's just the last one I was taking l for months and now my consultant says to stop them which I have done about a month ago so just wondered if it could be that

  • my mum has been on steroids for about four years after a diagnosis of Polymyalgia and giant cell arteritis. She has gradually reduced her steroids under medical supervision but as soon as she is down to 1mg she suffers with symptoms of fatigue, aching and weakness in her hands and arms. Back to 2mgs and her symptoms resolve. I agree with other comment about arranging to see your GP to try and confirm cause for your symptoms and what to do about medication. Wishing you all the best.

  • Thank you Bryonny that's a great help I will tell the go whe I get to talk to her Judes

  • Doctors do not appreciate how difficult it is to reduce to nii with steroids. I am a retired nurse and have come across countless patients who have suffered symptoms like yours. Docs are really concerned that your adrenals have a chance to recover and start pushing out natural steroids again. If it's not settling I would be inclined to see if GP would give you 500mcg tabs ( .5mg) which you could take daily then every other day to let you down gradually. Most important to try and find out IF this is steroid related.Best wishes Wendy B

  • Thanks Wendy I have spoken to GP on the phone this morning and she is phoning my consultant about it so hopefully it will get sorted I have appointment this afternoon Thanks for your reply

  • I have been on 10mg of Prednisolone daily since 1989 for Asthma. before that I had years of trying to come off Prednisolone with periods of reduction ending back in hospital with fatigue and asthma attacks. I started on Prednisolone in 1969. so have been through all the doctors and consultants trying to bring the tablets down, on one occassion I was in hospital with pneumonia and AF and my steroids were reduced against my knowledge and I had a massive asthma attack and the nurse on night duty (agency) refused to help me because she said I was being treated for pneumonia and AF not Asthma so I asked to be taken to A&E and someone else came and gave me the medication I needed, a nebulised steroid. which broke the attack. My consultants, one Cardiac one Respiratory cannot work out whether it is AF or Asthma that causes my fatigue, some days I can be ok, then the fatigue hits and I need a day in bed. Thats all I can tell you about my situation, everybody is different. Lynn.

  • Thanks for your reply Lynn I have had blood tests this afternoon as the GP thinks it may be the Steriods causing the problem so will see what they come up with !! Thanks again Judy

You may also like...